Patient :Hello, i am diabetic for the past 2 years. I was on piramyl 3 mg morning and glucophage 500 mg night. Doctor reduced my dose to piramyl 2 mg 4 months ago. Recently i am finding that sometimes my post lunch numbers 1.5 to 2 hours are around 140 to 150 but after 3.5 to 4 hours its above 200. How is this possible? Am confused and scared. Could you kindly advice?
Thank you for your query at AskTheDoctor.com
I understand your concern.
In T2DM, due to insulin resistance, the blood sugar is not brought down adequately by the endogenous insulin, and the blood glucose levels keep rising. The values can fluctuate and it does not really reveal anything. You need to get your HBA1c levels checked, especially since your dose has been reduced. If your HBA1c is between 5.6-.6.5, it will indicate good control of the blood glucose levels over the past 3 months, and you can continue with the same medicines.
If the values are over 6.5 or 7, it indicates unsatisfactory control, and you need to discuss with your physician and if required increase the dose or switch to insulin.
So please get your HBA1c checked first and that will give a better clue about your blood glucose control.
Hope this was helpful.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.